MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Structural Problem (2506)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas, alleging a power (damage) issue.The reporter alleged the battery compartment was cracked, and the top of the battery cap worn.There was no indication that the product caused or contributed to an adverse event.This complaint is being reported because the user may be unaware that the pump has lost power, leading to under delivery.
 
Additional Manufacturer Narrative
Follow-up # 1: date of submission 26-apr-2018.Device evaluation: the device has been returned and evaluated by product analysis on 18-apr-2018 with the following findings: a review of the pump black box data showed unexplained pump reboots.During visual inspection of the pump, it was observed that the battery compartment was cracked.The returned battery cap had stripped threads and was unable to fully attach to the pump; the pump reboots were duplicated with the returned battery cap.A new test battery cap was able to carefully attach to the pump and was used to complete a 24 hour duration test and it.There were no pump reboots duplicated during this time with the test battery cap.The pump cover was removed and there were no intermittent condition found to the power printed circuit board.Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7361126
Report Number2531779-2018-05920
Device Sequence Number173045
Product Code OYC
UDI-Device Identifier10840406100235
UDI-Public10840406100235
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-3762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2018
Was the Report Sent to FDA? Yes
Device Age13 MO
Initial Date Received by Manufacturer 03/09/2018
Supplement Date Received by Manufacturer03/09/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age21 YR